MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020040
Medical Device Problem Codes Break (1069); Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil stretched and broke within the patient.An embold fibered 2x4 was selected for use to treat a bleed in the lower gastrointestinal tract.The target lesion was located within a less than 2mm vessel.During the procedure, the coil and a tiny fragment of the coil wire detached in the patient.The portion of the coil remained implanted, and there was no report of additional intervention.The physician stated there was no harm caused to the patient.No further information was provided despite request by boston scientific.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the returned device consisted of an embold fibered delivery system with the perforations broken.The delivery sheath, pull wire, coil, and the proximal detachment end were not returned.Microscopical examination revealed a polymer shaft kink located approximately 0.5 cm from the proximal coupler.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a review of the embold device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "cause linked to device but unable to trace more specifically".The reported information and device analysis do not clearly indicate a cause of the reported issue.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key23864544
Report Number2124215-2025-92288
Device Sequence Number13113906
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public(01)08714729983521(17)280601(10)36655611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020040
Device Catalogue NumberM001394240020040
Device Lot Number0036655611
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown